MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown not provided.If explanted, give date: not applicable as lens remains implanted.Initial reporter email address and telephone number: unknown/not provided.The device is not returning for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a piece of wire came with the intraocular lens (iol) into the patient's eye.The thread has been saved.It was learned that the lens is implanted in the eye, no patient injury everything looks fine.No other information was provided.
 
Additional Manufacturer Narrative
Section d9 device available for evaluation? : yes section d9 returned to manufacturer : 28 jun 2021 section h3: device evaluated by manufacturer? yes device evaluation: only the particle was returned for investigation.The particle was sent to eurofins eag laboratories for further analysis.Eag lab results: the purpose of this analysis was to identify fod inside a package tray.The fod was identified as a titanium aluminum vanadium (tialv) alloy.Product investigation was evaluated with sme (subject matter expert) to address the complaint issue reported.An evaluation was performed to manufacturing instructions m1940, nsmartload delivery technology assembly instructions", and the processing aids (tools) and components use as part of the assembly process of the device.However, none of the processing aids/components material or acrylic iol composition matches the fm composition identified by the external laboratory.In addition, throughout the manufacturing process there are various process controls steps that are established to identify and discard an iol with ((dc-foreign material - loose".The lens and the final assembled device go through a visual inspection for particulates and/or fibers per amos3016, ((particle & fiber specification for pouches and trays".Acceptable units continue the manufacturing process to primary packaging where visual inspection is performed for particles/fibers, sterilization, and then final packaging where a visual inspection is also performed.Based on the foreign material results and the manufacturing controls in-place, it cannot be concluded that the foreign material observed is related to the manufacturing process.As a result of the investigation, there is no indication of a product quality deficiency.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed one additional complaint received from this production order.File however was voided.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11905654
Report Number2648035-2021-07898
Device Sequence Number19754852
Product Code HQL
UDI-Device Identifier05050474620575
UDI-Public(01)05050474620575(17)231109
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberGCB00
Device Catalogue NumberGCB0000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date05/29/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1